Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Having dry eyes, pain in knee and hip. I have cervical spondylosis. Is it sjogren's syndrome or vitamin d deficiency?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 11 Questions
Hi team
for past 6 months am facing dry eyes and dry mouth. i also having nee main and hip pains to. i have cervical spondylosis and l5-s1 disc bulding also. recently i was identified with Vit D3 insufficiency. mine level is 13. is this all this symptoms pertains to Sjogren's Syndrome or vitamin D insufficiency?

awaiting your reply
Posted Wed, 29 Aug 2012 in Lupus
Answered by Dr. Parshant Aggarwal 6 hours later

Thanks for the query.

Pain in knees, hips and neck can be attributed to vitamin D deficiency. It will responds very well to vitamin D supplementation.

Dryness of eyes and mouth is not a feature of vitamin D deficiency. However we cannot attribute this to Sjogrens syndrome too. Sjogrens syndrome is more commonly seen in females >50 years of age.

Dryness symptoms need to be evaluated further. There can be other causes to dryness including anxiety, diabetes, hepatitis C, HIV infection, sarcoidosis, etc. Hence a detailed clinical evaluation is required.

Hope I have answered your query. Let me know if you have further enquiries.

Above answer was peer-reviewed by
Follow-up: Having dry eyes, pain in knee and hip. I have cervical spondylosis. Is it sjogren's syndrome or vitamin d deficiency? 34 minutes later
thanks for the reply Dr.

i have tested for diabetes,HIV infection but it came as negative. whether any calcium or magneisam deficiancy can cause the driness in mouth and eyes?
or any other deciciancy can cause this drieness?

Answered by Dr. Parshant Aggarwal 17 hours later

No, calcium, magnesium or other deficiencies do not cause this dryness.

Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor